Alert archive / New York / Snow Advisories in 2007

Snow Advisory 2, NWS Albany, NY

March 24, 2007Berkshire County, Massachusetts; 4 counties in New York; Bennington County, Windham County, Vermont

NWS Albany, NY issued this snow advisory at Mar 24, 2007, 3:05 AM EDT for Berkshire County, Massachusetts; 4 counties in New York; Bennington County, Windham County, Vermont. It took effect at Mar 24, 2007, 4:45 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 24, 2007, 3:05 AM EDT (07:05 UTC)
In effect from
Mar 24, 2007, 4:45 PM EDT
Expired
Mar 25, 2007, 3:20 AM EDT
In force
11 hr
Issued by
NWS Albany, NY

Counties Berkshire County, MA, Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Warren County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 67 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2007-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2007-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2230 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KALY 240705
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
305 AM EDT SAT MAR 24 2007

VTZ013-014-241600-
/O.NEW.KALY.HS.W.0003.070324T2200Z-070325T1000Z/
BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...BENNINGTON...JACKSONVILLE...NEWFANE
305 AM EDT SAT MAR 24 2007

...HEAVY SNOW WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EDT SUNDAY FOR ELEVATIONS ABOVE 1500 FEET...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A HEAVY SNOW
WARNING FOR THE SOUTHERN GREEN MOUNTAINS FOR ELEVATIONS ABOVE 1500
FEET...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
SUNDAY.

ELEVATIONS ABOVE 1500 FEET CAN EXPECT 5 TO 10 INCHES OF SNOW
ACCUMULATION TONIGHT...WHILE LOWER ELEVATIONS WILL GENERALLY
RECEIVE 1 TO 5 INCHES OF SNOW. THE SNOW WILL RESULT FROM A LOW
PRESSURE SYSTEM WHICH WILL MOVE QUICKLY EAST FROM THE CENTRAL
GREAT LAKES EARLY THIS MORNING TO NORTHERN PENNSYLVANIA THIS
EVENING AND OFF THE NEW JERSEY COAST TONIGHT. DESPITE THE FAST
MOVEMENT OF THE STORM...THERE IS ENOUGH MOISTURE AVAILABLE TO
PRODUCE SIGNIFICANT SNOW ACCUMULATIONS ACROSS THE HIGHER TERRAIN
OF THE SOUTHERN GREEN MOUNTAINS. THE SNOW IS EXPECTED TO END LATE
TONIGHT.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MAZ001-025-NYZ032-033-042-082-241600-
/O.NEW.KALY.SN.Y.0002.070324T2200Z-070325T1000Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
NORTHERN WARREN-NORTHERN FULTON-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...WARRENSBURG...NORTHVILLE...MAYFIELD
305 AM EDT SAT MAR 24 2007

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
SUNDAY FOR ELEVATIONS ABOVE 1500 FEET...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A SNOW
ADVISORY FOR THE SOUTHERN ADIRONDACKS AND BERKSHIRES FOR
ELEVATIONS ABOVE 1500 FEET...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM EDT SUNDAY.

ELEVATIONS ABOVE 1500 FEET CAN EXPECT 3 TO 6 INCHES OF SNOW
ACCUMULATION TONIGHT...WHILE LOWER ELEVATIONS WILL GENERALLY
RECEIVE 1 TO 3 INCHES OF SNOW. THE SNOW WILL RESULT FROM A LOW
PRESSURE SYSTEM WHICH WILL MOVE QUICKLY EAST FROM THE CENTRAL
GREAT LAKES EARLY THIS MORNING TO NORTHERN PENNSYLVANIA THIS
EVENING AND OFF THE NEW JERSEY COAST TONIGHT. DESPITE THE FAST
MOVEMENT OF THE STORM...THERE IS ENOUGH MOISTURE AVAILABLE TO
PRODUCE SIGNIFICANT SNOW ACCUMULATIONS ACROSS THE HIGHER TERRAIN
OF THE SOUTHERN GREEN MOUNTAINS. THE SNOW IS EXPECTED TO END LATE
TONIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
5 follow-up statements
000 
WWUS41 KALY 241419
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1019 AM EDT SAT MAR 24 2007

VTZ013-014-242100-
/O.CON.KALY.HS.W.0003.070324T2200Z-070325T1000Z/
BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...BENNINGTON...JACKSONVILLE...NEWFANE
1019 AM EDT SAT MAR 24 2007

...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM EDT SUNDAY FOR ELEVATIONS ABOVE 1500 FEET...

A HEAVY SNOW WARNING REMAINS IN EFFECT FOR THE SOUTHERN GREEN
MOUNTAINS FOR ELEVATIONS ABOVE 1500 FEET FROM 6 PM THIS EVENING
TO 6 AM EDT SUNDAY.

ELEVATIONS ABOVE 1500 FEET CAN EXPECT 5 TO 10 INCHES OF SNOW
ACCUMULATION TONIGHT...WHILE LOWER ELEVATIONS WILL GENERALLY
RECEIVE 2 TO 4 INCHES OF SNOW. THE SNOW WILL RESULT FROM A LOW
PRESSURE SYSTEM WHICH WILL MOVE QUICKLY EAST FROM THE CENTRAL
GREAT LAKES EARLY THIS MORNING TO NORTHERN PENNSYLVANIA THIS
EVENING AND OFF THE NEW JERSEY COAST TONIGHT. DESPITE THE FAST
MOVEMENT OF THE STORM...THERE IS ENOUGH MOISTURE AVAILABLE TO
PRODUCE SIGNIFICANT SNOW ACCUMULATIONS ACROSS THE HIGHER TERRAIN
OF THE SOUTHERN GREEN MOUNTAINS. THE SNOW IS EXPECTED TO END LATE
TONIGHT.

PRECIPITATION IS EXPECTED TO BEGIN AROUND SUNSET...MAINLY IN THE
FORM OF RAIN. HOWEVER...AS COLDER AIR IS DRAWN SOUTH...AND
PRECIPITATION INTENSITY INCREASES...THE RAIN SHOULD MIX WITH...AND
THEN CHANGE TO SNOW ACROSS THE HIGHER ELEVATIONS SHORTLY AFTER
SUNSET...AND SEVERAL HOURS AFTER SUNSET ACROSS THE LOWER
ELEVATIONS.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MAZ001-025-NYZ032-033-042-082-242100-
/O.CON.KALY.SN.Y.0002.070324T2200Z-070325T1000Z/
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
NORTHERN WARREN-NORTHERN FULTON-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL...
BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD...
OLD FORGE...SPECULATOR...WARRENSBURG...NORTHVILLE...MAYFIELD
1019 AM EDT SAT MAR 24 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EDT SUNDAY FOR ELEVATIONS ABOVE 1500 FEET...

A SNOW ADVISORY REMAINS IN EFFECT FOR THE SOUTHERN ADIRONDACKS AND
BERKSHIRES FOR ELEVATIONS ABOVE 1500 FEET...WHICH IS IN EFFECT
FROM 6 PM THIS EVENING TO 6 AM EDT SUNDAY.

ELEVATIONS ABOVE 1500 FEET CAN EXPECT 3 TO 6 INCHES OF SNOW
ACCUMULATION TONIGHT...WHILE LOWER ELEVATIONS WILL GENERALLY
RECEIVE 1 TO 3 INCHES OF SNOW. THE SNOW WILL RESULT FROM A LOW
PRESSURE SYSTEM WHICH WILL MOVE QUICKLY EAST FROM THE CENTRAL
GREAT LAKES EARLY THIS MORNING TO NORTHERN PENNSYLVANIA THIS
EVENING AND OFF THE NEW JERSEY COAST TONIGHT. DESPITE THE FAST
MOVEMENT OF THE STORM...THERE IS ENOUGH MOISTURE AVAILABLE TO
PRODUCE MODERATE SNOW ACCUMULATIONS ACROSS THE HIGHER TERRAIN
OF THE SOUTHERN ADIRONDACKS AND BERKSHIRES. THE SNOW IS EXPECTED
TO END LATE TONIGHT.

PRECIPITATION IS EXPECTED TO BEGIN LATER THIS AFTERNOON...IN THE
FORM OF RAIN. HOWEVER...AS COLDER AIR IS DRAWN SOUTH...AND
PRECIPITATION INTENSITY INCREASES...THE RAIN SHOULD MIX WITH...AND
THEN CHANGE TO SNOW ACROSS THE HIGHER ELEVATIONS SHORTLY AFTER
SUNSET...AND SEVERAL HOURS AFTER SUNSET ACROSS THE LOWER
ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
KL/IAA
000 
WWUS41 KALY 242045
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
445 PM EDT SAT MAR 24 2007

VTZ013-014-250400-
/O.CAN.KALY.HS.W.0003.070324T2200Z-070325T1000Z/
/O.EXA.KALY.SN.Y.0002.070324T2200Z-070325T1000Z/
BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...BENNINGTON...JACKSONVILLE...NEWFANE
445 PM EDT SAT MAR 24 2007

...SNOW ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...
...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT SUNDAY FOR BENNINGTON
AND WESTERN WINDHAM COUNTIES FOR MAINLY ELEVATIONS GREATER THAN
1500 FEET. THE HEAVY SNOW WARNING HAS BEEN CANCELLED.

ELEVATIONS ABOVE 1500 FEET CAN EXPECT 3 TO 6 INCHES OF SNOW
ACCUMULATION TONIGHT...WHILE LOWER ELEVATIONS WILL GENERALLY
RECEIVE 1 TO 3 INCHES OF SNOW. THE SNOW WILL RESULT FROM A LOW
PRESSURE SYSTEM WHICH WILL MOVE QUICKLY EAST FROM UPSTATE NEW YORK
THIS EVENING...TO EAST OF CAPE COD BY SUNDAY MORNING.  DESPITE THE
FAST MOVEMENT OF THE STORM...THERE IS ENOUGH MOISTURE AVAILABLE TO
PRODUCE MODERATE SNOW ACCUMULATIONS ACROSS THE HIGHER TERRAIN OF
THE SOUTHERN GREEN MOUNTAINS. THE SNOW IS EXPECTED TO END EARLY
SUNDAY MORNING.

THE PRECIPITATION WILL BEGIN AS RAIN INITIALLY. HOWEVER...AS COLDER AIR IS
DRAWN SOUTH...AND THE PRECIPITATION INTENSITY INCREASES...THE RAIN
SHOULD MIX WITH...AND THEN CHANGE TO SNOW ACROSS THE HIGHER
ELEVATIONS EARLY THIS EVENING...AND SEVERAL HOURS AFTER SUNSET
ACROSS THE LOWER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MAZ025-NYZ032-033-042-082-242145-
/O.CAN.KALY.SN.Y.0002.070324T2200Z-070325T1000Z/
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
NORTHERN FULTON-
INCLUDING THE CITIES OF...GREAT BARRINGTON...LEE...LENOX...
HOUSATONIC...ATWELL...BIG MOOSE...EAGLE BAY...MCKEEVER...
NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...WARRENSBURG...
NORTHVILLE...MAYFIELD
445 PM EDT SAT MAR 24 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE SNOW
ADVISORY FOR THE SOUTHERN ADIRONDACK REGION...AND SOUTHERN
BERKSHIRE COUNTY.

THE THREAT FOR WIDESPREAD SNOW TOTALS OF 4 INCHES OR MORE IN LESS
THAN 12 HOURS HAS DIMINISHED. HOWEVER...A TRANSITION FROM RAIN TO
SNOW IS STILL EXPECTED IN THE SOUTHERN ADIRONDACK REGION AND THE
SOUTHERN BERKSHIRES THIS EVENING WITH SNOWFALL AMOUNTS OF 1 TO 3 INCHES
POSSIBLE.

$$

MAZ001-250400-
/O.CON.KALY.SN.Y.0002.070324T2200Z-070325T1000Z/
NORTHERN BERKSHIRE-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS
445 PM EDT SAT MAR 24 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY FOR
NORTHERN BERKSHIRE COUNTY. 

ELEVATIONS ABOVE 1500 FEET CAN EXPECT 3 TO 6 INCHES OF SNOW
ACCUMULATION OVERNIGHT...WHILE LOWER ELEVATIONS WILL GENERALLY
RECEIVE 1 TO 3 INCHES OF SNOW. THE SNOW WILL RESULT FROM A LOW
PRESSURE SYSTEM WHICH WILL MOVE QUICKLY EAST FROM UPSTATE NEW YORK
THIS EVENING...TO EAST OF CAPE COD BY SUNDAY MORNING.  DESPITE THE
FAST MOVEMENT OF THE STORM...THERE IS ENOUGH MOISTURE AVAILABLE TO
PRODUCE MODERATE SNOW ACCUMULATIONS ACROSS THE HIGHER TERRAIN OF
THE NORTHERN BERKSHIRES. THE SNOW IS EXPECTED TO END IN THE EARLY MORNING.

THE PRECIPITATION WILL BEGIN AS RAIN INITIALLY. HOWEVER...AS COLDER AIR IS
DRAWN SOUTH...AND THE PRECIPITATION INTENSITY INCREASES...THE RAIN
SHOULD MIX WITH...AND THEN CHANGE TO SNOW ACROSS THE HIGHER
ELEVATIONS EARLY THIS EVENING...AND SEVERAL HOURS AFTER SUNSET
ACROSS THE LOWER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


TAW
000 
WWUS41 KALY 242130
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
530 PM EDT SAT MAR 24 2007

MAZ001-VTZ013-014-250400-
/O.CON.KALY.SN.Y.0002.070324T2200Z-070325T1000Z/
NORTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...BENNINGTON...
JACKSONVILLE...NEWFANE
530 PM EDT SAT MAR 24 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY FOR THE
SOUTHERN GREEN MOUNTAINS AND NORTHERN BERKSHIRES.

ELEVATIONS ABOVE 1500 FEET CAN EXPECT 3 TO 6 INCHES OF SNOW
ACCUMULATION TONIGHT...WHILE LOWER ELEVATIONS WILL GENERALLY
RECEIVE 1 TO 3 INCHES OF SNOW. THE SNOW WILL RESULT FROM A LOW
PRESSURE SYSTEM WHICH WILL MOVE QUICKLY EAST FROM UPSTATE NEW
YORK THIS EVENING...TO EAST OF CAPE COD BY SUNDAY MORNING. 
DESPITE THE FAST MOVEMENT OF THE STORM...THERE IS ENOUGH 
MOISTURE AVAILABLE TO PRODUCE MODERATE SNOW ACCUMULATIONS ACROSS
THE HIGHER TERRAIN OF THE SOUTHERN GREEN MOUNTAINS AND NORTHERN
BERKSHIRES. THE SNOW IS EXPECTED TO END EARLY SUNDAY MORNING.

THE PRECIPITATION WILL BEGIN AS RAIN INITIALLY. HOWEVER...AS
COLDER AIR IS DRAWN SOUTH...AND THE PRECIPITATION INTENSITY
INCREASES...THE RAIN WILL MIX WITH...AND THEN CHANGE TO SNOW
ACROSS THE HIGHER ELEVATIONS EARLY THIS EVENING...AND SEVERAL
HOURS AFTER SUNSET ACROSS THE LOWER ELEVATIONS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000
WWUS41 KALY 250305
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1105 PM EDT SAT MAR 24 2007

MAZ001-VTZ013-014-251000-
/O.CON.KALY.SN.Y.0002.000000T0000Z-070325T1000Z/
NORTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...BENNINGTON...
JACKSONVILLE...NEWFANE
1105 PM EDT SAT MAR 24 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY FOR
THE SOUTHERN GREEN MOUNTAINS AND NORTHERN BERKSHIRES.

ELEVATIONS ABOVE 1500 FEET MAY RECEIVE 3 TO 6 INCHES OF SNOW ACCUMULATION
OVERNIGHT...WHILE LOWER ELEVATIONS WILL GENERALLY RECEIVE AN INCH
OR TWO OF SNOW. THE SNOW WILL RESULT FROM A LOW PRESSURE SYSTEM
WHICH WILL MOVE QUICKLY EAST FROM EASTERN NEW YORK PRIOR TO MIDNIGHT...
TO EAST OF CAPE COD BY SUNDAY MORNING. DESPITE THE FAST MOVEMENT
OF THE STORM...THERE IS ENOUGH MOISTURE AVAILABLE TO PRODUCE
MODERATE SNOW ACCUMULATIONS ACROSS THE HIGHER TERRAIN OF THE
SOUTHERN GREEN MOUNTAINS AND NORTHERN BERKSHIRES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS41 KALY 250720
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
320 AM EDT SUN MAR 25 2007

MAZ001-VTZ013-014-250830-
/O.CAN.KALY.SN.Y.0002.000000T0000Z-070325T1000Z/
NORTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...BENNINGTON...
JACKSONVILLE...NEWFANE
320 AM EDT SUN MAR 25 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE SNOW
ADVISORY WHICH WAS IN EFFECT FOR THE SOUTHERN GREEN MOUNTAINS IN
VERMONT AND THE NORTHERN BERKSHIRES IN MASSACHUSETTS.

SNOW WHICH FELL DURING THE EVENING INTO THE EARLY MORNING HOURS
HAS ENDED AND NO ADDITIONAL SNOWFALL IS EXPECTED.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this snow advisory went out at Mar 23, 10:05 PM EDT, 5 hours earlier.

Area forecast discussion, Mar 23, 10:05 PM EDT, 5 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
1005 PM EDT FRI MAR 23 2007

.SYNOPSIS...THE COLD FRONT THAT MOVED THROUGH THE REGION THURSDAY
NIGHT WILL STALL OVER THE MID ATLANTIC REGION OVERNIGHT. A WAVE OF
LOW PRESSURE WILL MOVE EASTWARD ALONG THE BOUNDARY SATURDAY AND
SATURDAY NIGHT WITH THE SUPPORT OF A DISTURBANCE IN THE UPPER LEVELS
OF THE ATMOSPHERE. PRECIPITATION...RAIN AND SNOW...WILL OCCUR
SATURDAY AFTERNOON AND NIGHT. HIGH PRESSURE WILL BUILD BACK IN ON
SUNDAY.

&&

.SHORT TERM /REST OF TONIGHT/...
MINOR UPDATE TO ADJUST TEMPERATURE TRENDS BASED ON OBSERVATIONS.
ALSO DECREASED SKY COVER BASED ON SATELLITE IMAGERY. SURFACE HIGH
PRESSURE BUILDING IN FROM THE WEST WITH IDEAL RADIATIONAL COOLING.
SURFACE BOUNDARY HAS SAGGED TO THE SOUTH OF CWA KEEPING CLOUD COVER
TO OUR SOUTH.

&&

.PREV DISCUSSION...
/ISSUED 643 PM EDT FRI MAR 23 2007/

SYNOPSIS...THE COLD FRONT THAT MOVED THROUGH THE REGION THURSDAY
NIGHT WILL STALL OVER THE MID ATLANTIC REGION OVERNIGHT. A WAVE OF
LOW PRESSURE WILL MOVE EASTWARD ALONG THE BOUNDARY SATURDAY AND
SATURDAY NIGHT WITH THE SUPPORT OF A DISTURBANCE IN THE UPPER LEVELS
OF THE ATMOSPHERE. PRECIPITATION...RAIN AND SNOW...WILL OCCUR
SATURDAY AFTERNOON AND NIGHT. HIGH PRESSURE WILL BUILD BACK IN ON
SUNDAY.

SHORT TERM /TONIGHT/...
QUICK UPDATE TO ANNOUNCE THAT THE FLOOD WATCH HAS BEEN ALLOWED TO
EXPIRE FOR THE CNTRL AND ERN MOHAWK VALLEY.  THE POTENTIAL THREAT OF
FLOODING FROM BREAK UP ICE JAMS AND SNOW MELT HAS DIMINISHED. TEMPS
WILL FALL CLOSE TO OR BELOW FREEZING ACROSS THE THE FCST AREA
OVERNIGHT DECREASING THE SNOW MELT RUN OFF. HIGH PRESSURE CONTINUES
TO BUILD IN SOUTHEAST OF HUDSON BAY...WITH MOSTLY CLEAR SKIES AND
LIGHT TO CALM WINDS. FAIR AND DRY WEATHER WILL PERSIST THROUGH SAT
MORNING.

UPDATE...WASULA

PREV DISCUSSION...
/ISSUED 440 PM EDT FRI MAR 23 2007/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...FRONTAL BOUNDARY GETS
PUSHED A BIT FARTHER SOUTH TONIGHT AND STALLS OVER THE MID ATLANTIC
REGION AS HIGH PRESSURE NOSES IN FROM THE NORTH. COLDER AIR WILL
FILTER IN ON NORTHERLY FLOW TONIGHT. VIGOROUS SHORT WAVE DIVES INTO
THE LONG WAVE TROUGH ACROSS THE GREAT LAKES SATURDAY AND ACROSS THE
LOCAL AREA SATURDAY EVENING. SURFACE LOW MOVES EASTWARD ALONG THE
STALLED FRONTAL BOUNDARY. MODELS IN GENERAL AGREEMENT ON SCENARIO
WITH THE SYSTEM. THE SURFACE LOW WILL MOVE FROM THE NY/PA BORDER
DURING THE AFTERNOON SOUTHEASTWARD AND OFF THE NEW JERSEY COAST IN
THE EVENING. P-TYPE COMES INTO PLAY. WARM AIR ADVECTION
PRECIPITATION STARTS OFF SATURDAY AFTERNOON WITH RAIN ACROSS
FORECAST AREA WITH TEMPERATURES MAINLY IN THE 40S. PRECIPITATION
WILL HELP TEMPERATURES FALL OFF FAIRLY QUICKLY DURING THE EVENING.
THIS TRACK WILL DRAW COLDER AIR IN CHANGING ALL THE PRECIPITATION TO
SNOW AFTER MIDNIGHT. SNOW ACCUMULATIONS WILL BE LIGHT WITH THE
HIGHEST ELEVATIONS...ESPECIALLY THE CATSKILLS...BERKSHIRES AND
GREEN  MOUNTAINS...RECEIVING THE MOST GENERALLY 2 TO 4 INCHES AND
THE LEAST IN THE VALLEY WITH A DUSTING TO AN INCH.

RIDGING BUILDS IN AT ALL LEVELS SUNDAY. UPPER RIDGE WILL HOLD ON
INTO MONDAY BUT SURFACE HIGH WILL SHIFT SOUTHWARD TO THE SOUTHEAST
COAST.

LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...OVERALL MODELS IN FAIRLY
GOOD AGREEMENT WITH BIG PICTURE THROUGH DAY 5/WEDNESDAY. FOR DAY 6
AND 7 THE ECMWF...WHICH HAS BEEN PERFORMING VERY WELL THROUGH THE
WINTER...IS OFFERING THE MOST AMPLIFIED SOLUTION. THE ENSEMBLE MEAN
AND OTHER MODELS PREDICT A MORE ZONAL UPSTREAM PACIFIC FLOW AND A
LESS AMPLIFIED RIDGE OVER THE EASTERN UNITED STATES WHICH IS FAVOR
FOR THE GRIDS. RIDGE BUILDS IN OVER THE NORTHEAST EARLY NEXT WEEK
AND IS EXPECTED TO DOMINATE THE WEATHER DURING THE WEEK. IN THE
MEANTIME...A TROUGH WILL DIG ALONG THE WEST COAST THEN ITS ASSOCIATE
SURFACE SYSTEM WILL TRACK ACROSS THE PLAINS MID WEEK AND INTO THE
GREAT LAKES REGION LATE IN THE WEEK. THIS SET UP WILL KEEP THE
REGION IN A MILD AIR.

AVIATION /THROUGH 18Z SATURDAY/...EXPECT VFR CONDITIONS THROUGH
18Z/SATURDAY. HIGH/MID LEVEL CLOUDS WILL CONTINUE TO SINK S/E THIS
AFTERNOON...WITH MAINLY CLEAR SKIES TONIGHT. EXPECT CLOUDS TO
INCREASE FROM W TO E AGAIN AFTER 15Z/SAT...BUT SHOULD REMAIN VFR
UNTIL AFTER 18Z.

WINDS WILL REMAIN FROM GENERALLY FROM 270-300...WITH SUSTAINED
SPEEDS OF 8-12 KT AND POSSIBLE GUSTS UP TO 25 KT ACROSS NORTHERN
AREAS...WITH MUCH LIGHTER WINDS TO THE S...SUCH AS AT KPOU. ALL
WINDS SHOULD DECREASE TOWARD AND AFTER 23Z...BECOMING
LIGHT/VARIABLE. WINDS SHOULD THEN SHIFT INTO THE E/SE AFTER
14Z/SAT...WITH SPEEDS REMAINING LESS THAN 10 KT.

HYDROLOGY...WILL LET CURRENT FLOOD WATCH EXPIRE AT 6 PM FOR THE
MOHAWK RIVER FROM WESTERN MONTGOMERY COUNTY TO COHOES FALLS...AS ICE
APPEARS TO BE MOVING FREELY...WITHOUT SIGNIFICANT JAMMING. SOME
ISOLATED JAMS COULD STILL OCCUR ELSEWHERE IN OUR HSA...PARTICULARLY
ACROSS NORTHERN BASINS...BUT THREAT FOR WIDESPREAD JAMMING APPEARS
TO BE DIMINISHING.

AS FOR RIVER RESPONSES TO SNOWMELT/RUNOFF FROM THURSDAY/S
RAINFALL...LOOKS LIKE MOST RIVERS HAVE CRESTED...AFTER HAVING RISES
2 TO 4 FEET...REACHING BETWEEN ONE HALF TO THREE QUARTERS BANKFULL.
RIVER LEVELS ARE EXPECTED TO CREST...THEN RECEDE OVER THE NEXT 24
HOURS. ADDITIONAL QPF OF 0.25-0.50 IS EXPECTED SAT NT/EARLY SUN.
SOME OF THIS MAY BE IN THE FORM OF SNOWFALL ACROSS HIGHER
ELEVATIONS...THEREFORE LIMITING RUNOFF POTENTIAL. RAINFALL IN VALLEY
LOCALES COULD LEAD TO SOME MINOR RISES.

FIRE WEATHER...THE GROUND ACROSS MOST OF THE AREA REMAINS COVERED
WITH BETWEEN 1 INCH AND TWO FEET OF SNOW. SOME BARE SPOTS ARE
BEGINNING TO APPEAR...BUT GROUND REMAINS SATURATED FROM SNOWMELT. &&

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&

SHORT TERM...KELCH
Hazardous weather outlook, Mar 23, 6:15 PM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
615 PM EDT FRI MAR 23 2007

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
615 PM EDT FRI MAR 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 3:37 AM EDTFlood WatchALYBerkshire35 hr
Mar 24, 3:05 AM EDTHeavy Snow WarningALYBennington, Windham14 hr

Nearby

Snow Advisories in New York, 2007Snow Advisories in Vermont, 2007Snow Advisories in Massachusetts, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.